[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
January 2001

Is Serum Sickness an Uncommon Adverse Effect of Minocycline Treatment?

Arch Dermatol. 2001;137(1):100-101. doi:

Minocycline, a semisynthetic derivative of tetracycline, has becomea frequently prescribed medication for the treatment of nodulocystic acneand of persistent acne not responding to tetracycline as its first line ofmanagement. It has been associated with serious adverse events, eg, hyperpigmentationof various tissues, autoimmune disorders (systemic lupus erythematosus, autoimmunehepatitis), and serious hypersensitivity reactions (hypersensitivity syndromereaction, pneumonitis and eosinophilia, and serum sickness).1Among these, the number of cases of serum sickness reported in the literatureis small in relation to the number of prescriptions of minocycline. However,it is very important that prescribing physicians be aware of the possibilityof these uncommon events so that they can recognize the characteristic symptomsat an early stage. Recently, we came across 2 cases of serum sickness afterminocycline therapy for severe acne. We herein describe these 2 events.

First Page Preview View Large
First page PDF preview
First page PDF preview
×